MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXAL085901A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - code b14: a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.H6 - code b20: the device remains implanted and was therefore not available for engineering evaluation.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, a patient presented for aneurysm procedure and treatment in the left common iliac artery.As reported, a gore® excluder® iliac branch endoprosthesis iliac branch component (ibe device) was utilized, in addition to a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) and a gore® excluder® conformable aaa endoprosthesis (cexc device).The physician was able to implant the ibe device in the iliac bifurcation successfully.The vbx device was then advanced using a 10frx65cm dry seal sheath and was advanced over a amplatz wire into the left internal iliac and placed just proximal to the a/p division.The 10fr sheath was retracted just distal to the stent but around the flow divider.However, when the sheath was retracted, it also pulled the stent back and away from the target landing zone.It was then attempted to re-advance the stent but it had lost the pushability with the sheath pulled back and would not re-advance.The stent was retracted back into the sheath to remove it completely and re-advance the sheath.When it was pulled back the stent was dislodged from the balloon and stuck in the anterior branch of the left internal iliac.The wire was removed in a attempt to snare the stent with an ensnare and it was not successful.The physicians decided to leave the stent as endo-trash and continue the procedure.The posterior branch of the left internal iliac was then cannulated with the roadrunner wire, exchanged for a 260cm rosen through a glide cath.A new vbx device was advanced through the 10fr sheath to the target location in the left internal iliac.The sheath was retracted and the vbx device was successfully deployed at the target location.The stent balloon was removed and a 12mmx2cm balloon was advanced into the vbx in the gate of the ibe and post-dilate to 13atm.An antegrade angiogram from the 10fr sheath confirmed stent opposition and no endoleak.The 10fr sheath, throughwire and internal iliac wire are removed.A cexc device is advanced through the main body of the ibe and deployed successfully 2.5cm into the proximal end of the ibe for a proximal extension.A final angiogram completed with a pigtail catheter confirmed exclusion of left common iliac artery aneurysm.There was no impact to the patient.
 
Additional Manufacturer Narrative
Instructions for use (ifu) statements: the vbx device ifu was reviewed with respect to the complaint detail for the applicable region and time period.The following ifu statements were identified in relation to this complaint.Warning: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.H6: removed investigation conclusion code of d16 and added codes d15 and d1102.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18753841
Report Number2017233-2024-04640
Device Sequence Number14412350
Product Code PRL
UDI-Device Identifier00733132637836
UDI-Public00733132637836
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Catalogue NumberBXAL085901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale